Please login or register.

Login with username, password and session length
Advanced search  

News:

Got a story to tell for the magazine? Get in touch with the editor!

twitter facebook instagram blogger

Pages: 1 [2]

Author Topic: Low progesterone / high oestrogen = nausea  (Read 3803 times)

dangermouse

  • Member
  • *
  • Posts: 957
    • The Worry Expert
Re: Low progesterone / high oestrogen = nausea
« Reply #15 on: July 14, 2018, 07:14:32 AM »

Sorry forgot about the Agnus Castus q, I have tried these types of herbs in the past but most seem to have phytoestrogen properties and they make my symptoms worse.

One of my worse experiences was with Rhodiola Rosea. I had used when younger and it was a good adaptogen and very calming. However, it was like eating dodgy prawns to my system and my body did everything in it’s power to get rid of it in about 10 minutes... I avoid herbs now!
Logged
49, perimenobloodypausal.

Lunalowe

  • Member
  • *
  • Posts: 10
Re: Low progesterone / high oestrogen = nausea
« Reply #16 on: July 16, 2018, 12:44:57 PM »

Hi Hurdity,

Thank you for your reply and  your suggestions.  I do know its not very common which is why its a bit puzzling. It only happens either at the start of a period (accompanied by extreme pain) or when it feels as though my body is trying to have a period but cannot - with lots of other hormonal symptoms so I am pretty certain it has a hormonal component - whether there is anything else going on or not I don't know. I discussed it with my GP who referred me to a gynae - and didn't suggest any other tests.  It also started happening a few months I had started taking estriol - for UTIs I kept getting - after a while my boobs became so solid they never deflated - like pregnancy only more so ! 

Dangermouse - I am very grateful to you for sharing as googling this has got me no where and your post was the only thing I found on this site that seemed a bit similar.  The milk thistle is good to know about - do you take it when you start to feel nauseous or before ?  Your experience sounds awful, it must have been really frightening and I hope it has settled for you.  I know I get terrified when I don't understand what is going on in my body.  I can relate as I am still not really back on my feet.

I also found out from the gynae on Friday from a  scan that I have a pretty thickened endometrial lining so will be having a hysteroscopy and biopsy - this is again suggestive of unopposed oestrogen so it seems I may have a problem in this area.   They are suggesting a mirena coil inserted at the same time as the hysteroscopy- which makes me nervous as I don't like the idea of something inside me and not being able to vary the dose and its also not bioidentical.  Can I ask you dangermouse which progesterone cream you use and did they suggest the mirena to you ?

I am seeing a general gynaceologist - are there other sorts ? is it an endocrinologist who has been helping you and is that a better option ?

I am new to all this and its a right pain in the everywhere - getting in the way of my life which is already far far too busy - so any help which can get me back onmy feet - or at least understand it all better is very gratefully received.

LL xx
Logged

dangermouse

  • Member
  • *
  • Posts: 957
    • The Worry Expert
Re: Low progesterone / high oestrogen = nausea
« Reply #17 on: July 16, 2018, 07:32:30 PM »

I tend to use the milk thistle whenever I feel everything building up, which is sometimes each morning and other times a couple of times a week.

My GP could only offer the pill, which helped somewhat when things were really bad, or the Utrogestan. I tried it once but it felt very strong and drug like but I havenít tried the vaginal route as I just went back to my cream. I was also put off by many who post here about it making them feel terrible!

I was prescribed the compounded cream (from Customised4U) by the London Hormone Clinic with, yes, an endocrinologist. It costs £115 which lasts 3 months but you have to first pay for the consultation which is quite expensive - check their website. Theyíve been prescribing my cream for last 2 years without further appointments (at my request) but Iíve just ordered a cream online from Onaís as heard good things about it on another site. It works out about the same price but without needing the consultations.
Logged
49, perimenobloodypausal.

Hurdity

  • Member
  • *
  • Posts: 10911
Re: Low progesterone / high oestrogen = nausea
« Reply #18 on: July 16, 2018, 07:47:23 PM »

Lunalowe - if you are having pretty regular natural periods then your lining will thicken each cycle so if it is being measured this needs to be done straight after your bleed. Why did you have your lining thickness measured and what stage in your cycle was it done?

When you say "taking" estriol do you mean using it internally ie per vagina, not orally? There aren't any oral preparations containing this available here, not sure if there are anywhere? Used vaginally it is very unlikely to cause nausea as the dose is extremely low and even less is absorbed systemically - so it won't be due to this.

Compounded creams are not recommended here (nor US and Aus and probably other parts of the world too!) for endometrial protection so if you need to take extra progesterone due to a thickened lining, and don't want a Mirena, then as dangermouse says Utrogestan is the only way to take (body-identical) prog for this purpose. It can be used vaginally or orally. There is also Cyclogest which is sometimes prescribed although it is originally for fertility treatment.

Hurdity x
Logged

Lunalowe

  • Member
  • *
  • Posts: 10
Re: Low progesterone / high oestrogen = nausea
« Reply #19 on: July 17, 2018, 02:52:20 PM »

Hi Dancing girl - thanks for suggestions - I think itís worth having a go with milk thistle and have ordered some. Itís also good to know coil not the only option

Hurdity - I have no idea why they measured my lining ! Was part of an internal scan and was around 4 weeks or so post period. However I havenít had another period since (around a month ago ) and have had very very irregular periods for a few years now. Didnít have one for 7 months last year.

The gynae said she was unhappy with the thickness given my history and cycles hence the suggested hysteroscopy.

You are right - estriol was vaginal - so correct English should have been Ďusedí not Ďtakení...  ;) my thinking was that this had caused a build up of oestrogen hence very hard boobs. I know itís not meant to affect you systemically but the rock hard boobs I had that went away when I stopped taking it suggest otherwise...
my theory is that the estriol exacerbated the adenomyosis and may have also led to the thickened lining. Some combination of all of this including pain and general hormonal havoc seems to be causing the vomiting etc. Thatís my best guess for now.

Thankyou for your suggestion of uterogestan - I will look into that and weight it all up.

Hope things are going well for you both x LL
Logged
Pages: 1 [2]